Oregon, 2005Heavy Snow in Oregon, December 1, 2005
December 1, 2005 · NWS MFR · 1 event in 1 county or zone
A Winter Storm Warning was issued for Oregon zones ORZ029/030 at 1130 PST on 11/30, effective from 30/2200 through 01/2200 PST. The Warning was cancelled at 01/0410 PST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Winter Storm Warning was issued for Oregon zones ORZ029/030 at 1130 PST on 11/30, effective from 30/2200 through 01/2200 PST. The Warning was cancelled at 01/0410 PST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 30, 8:54 PM PST, 3 hours 6 minutes earlier.
Area forecast discussion, Nov 30, 8:54 PM PST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
854 PM PST WED NOV 30 2005
.DISCUSSION...A STRONG LOW PRESSURE SYSTEM IS LOCATED JUST OFF THE
COAST OF SOUTHWEST OREGON AND NORTHERN CALIFORNIA. THIS SYSTEM IS
BRINGING WINTER WEATHER TO THE AREA. SNOW LEVELS HAVE LOWERED TO
1000 TO 2000 FEET TONIGHT OVER SOUTHWEST OREGON AND NORTHERN
CALIFORNIA WITH SNOW OCCURRING OVER MUCH OF THE FORECAST AREA.
PRECIPITATION WILL CONTINUE THROUGH THURSDAY AS THE SURFACE LOW MOVES
INLAND AND ACROSS THE FORECAST AREA THEN BECOME LIGHTER THURSDAY
NIGHT INTO FRIDAY AS THE SURFACE LOW MOVES EAST. SNOW LEVELS ARE
EXPECTED TO RISE DURING THE DAY TOMORROW MORNING TO BETWEEN
4000 AND 5000 FEET AND THEN LOWER AGAIN FRIDAY NIGHT TO NEAR 2000
FEET.
THE FORECAST HAS BEEN UPDATED WITH A SNOW ADVISORY IN EFFECT ACROSS
THE WEST SIDE THROUGH TONIGHT FOR LOCATIONS ABOVE 1000 FEET.
.PREVIOUS DISCUSSION...MODELS CONTINUE ON TRACK WITH A RATHER
IMPRESSIVE SYSTEM COMING INTO THE REGION TONIGHT. HEAVY QPF AMOUNTS
FROM BOTH THE GFS AND ETA ARE SUPPORTED BY STRONG MOISTURE ADVECTION
FROM SURFACE THROUGH 850 MB AND KISSING JET SITUATION OVER THE REGION
BY 12Z TOMORROW MORNING. WITH TEMPERATURES IN ONLY THE LOW TO MID
30S IN MANY OF THE WEST SIDE VALLEYS AND LOWER ON THE EAST SIDE HAVE
LOWERED SNOW LEVELS SIGNIFICANTLY FROM WHAT THE THICKNESS VALUES
WOULD INDICATE. 700 MB WINDS IN EXCESS OF 60 KT WOULD ALSO INDICATE
STRONG GUSTY WINDS IN CONJUNCTION WITH THE SNOW...ESPECIALLY ON THE
EAST SIDE. SNOW LEVEL WILL RISE BRIEFLY TOMORROW BEFORE COLD FRONT
PASSES THROUGH. BEHIND THE FRONT A REINFORCING SHOT OF COLD AIR
LOWERS THE SNOW LEVEL AGAIN. THIS SHOWERY PATTERN REMAINS WITH SNOW
LEVELS DROPPING TO 2000 FEET BY THURSDAY NIGHT...AND POSSIBLY
LOWER... TROUGH PATTERN GIVE WAY TO WEAK RIDGE BY THE BEGINNING OF
NEXT WEAK...WITH DENSE FOG RETURNING TO THE WEST SIDE VALLEYS.
.AVIATION...CURRENT TAFS AND ROUTE FCSTS COVER EXPECTED CONDITIONS
NEXT 12 TO 24 HOURS. WIDESPREAD MVFR IN LOW CIGS AND RAIN AND SNOW
WITH AREAS OF IFR IN HEAVY RAIN AND SNOW. PRECIPITATION WILL
CONTINUE ACROSS THE AREA TONIGHT THROUGH TOMORROW WITH SNOW IN THE
WEST SIDE VALLEYS CHANGING OVER TO RAIN DURING THE MORNING. SNOW
LEVEL WILL RISE DURING THE DAY TO 4000 TO 5000 FEET THEN LOWER TO
2000 FEET TOMORROW EVENING.
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING SOUTHERN OREGON COAST THURSDAY MORNING.
WINTER STORM WARNING ORZ029-031 TONIGHT THROUGH THURSDAY
AFTERNOON.
SNOW ADVISORY OR027-028 THROUGH THURSDAY EVENING.
SNOW ADVISORY INLAND WEST SIDE COUNTIES ABOVE 1000 FT TONIGHT.
SNOW ADVISORY INLAND WEST SIDE COUNTIES ABOVE 2000 FT THURSDAY
NIGHT.
GALE WARNING...FLORENCE OR TO OR/CA BORDER 0-60 NM.
CA...GALE WARNING...OR/CA BORDER TO PT ST GEORGE CA 0-60 NM
WINTER STORM WARNING CAZ084-085 AND CAZ080-082-083 ABOVE 3000
FT TONIGHT THROUGH THURSDAY AFTERNOON.
SNOW ADVISORY CAZ080-081 BETWEEN 1000 FT AND 3000 FT THROUGH
TONIGHT.
&&
CC
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Nov 30, 7:48 PM PST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
748 PM PST WED NOV 30 2005
CAZ080-081-011430-
CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
748 PM PST WED NOV 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA
.DAY ONE...REST OF TONIGHT
WINTER STORM WARNING FOR ABOVE 3000 FT IS IN EFFECT THROUGH 4 PM PST
THURSDAY.SNOW ADVISORY FOR 1000 TO 3000 FT UNTIL 4 AM PST THURSDAY.
SEE PDXWSWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW ADVISORY ENDS AT 4 AM PST THURSDAY. WINTER STORM WARNING ENDS
AT 4 PM THURSDAY. SEE PDXWSWMFR FOR FURTHER INFORMATION. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.
ORZ021>026-011430-
CENTRAL DOUGLAS COUNTY-CURRY COUNTY COAST-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
SOUTH CENTRAL OREGON COAST-
748 PM PST WED NOV 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...REST OF TONIGHT
SNOW ADVISORY IS IN EFFECT FOR ELEVATIONS OF 1000 FT AND ABOVE
THROUGH 4 AM. SEE PDXWSWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW ADVISORY ENDS AT 4 AM PST THURSDAY. SNOW ADVISORY BEGINS AGAIN
AT 4 PM PST THURSDAY UNTIL 4 AM PST FRIDAY. SEE PDXWSWMFR
FOR FURTHER INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
GERIG
In the hours before
Local storm report, Nov 30, 6:52 PM PST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
652 PM PST WED NOV 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY SNOW 5 NNE SELMA 42.34N 123.57W
11/30/2005 1.0 INCH JOSEPHINE OR TRAINED SPOTTER
AT THE BASE OF HAYES HILL ALONG HWY 199.ELEVATION 1170
FT. 35 DEGREES.
&&
GERIGLocal storm report, Nov 30, 7:48 PM PST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
748 PM PST WED NOV 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM SNOW 3 N ROGUE RIVER 42.48N 123.16W
11/30/2005 1.0 INCH JACKSON OR TRAINED SPOTTER
JUST DROVE IN FROM NORTHERN CALIFORNIA. PRETTY HEAVY SNOW
FROM YREKA TO ROGUE RIVER. IT HAS BEEN SNOWING IN WIMMER
FOR ABOUT AN HOUR.
&&
GERIGHeavy Snow, Northern & Eastern Klamath County & Western Lake County
- When
- December 1, 12:00 AM PST to 8:00 AM PST
- Where
- Northern & Eastern Klamath County & Western Lake County forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.740, -121.018 (the zone’s center; the record gives no point)
The cooperative observer at Chemult recorded 13.5 inches of snow in the 24 hours ending at 0800.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 1 to 31, 2005$120 million · 45 events
- Wildfire and Drought in Texas, December 1 to 31, 2005$50 million · 8 events
- Drought in Oklahoma, December 1 to 31, 2005$11 million · 29 events
- Heavy Snow in Ohio, December 1 to 2, 2005$340,000 · 5 events
- Heavy Snow in Pennsylvania, December 1 to 2, 2005$225,000 · 3 events
- Drought in Oklahoma, December 1 to 31, 200525 events
- Drought in Texas, December 1 to 31, 200521 events
- Drought in Colorado, December 1 to 31, 200521 events
- Drought in Iowa, December 1 to 31, 200518 events
- Drought in Illinois, December 1 to 31, 200515 events
- Drought in Illinois, December 1 to 31, 200513 events
- Heavy Snow in Idaho, December 1 to 2, 200510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482197.